My son is prescribed 10 mg of loratadine daily and I am worried because of the drug facts on people abusing it and several reports on people having to have an ID to even buy it behind the counter at nation wide pharmacies these days.
4 Apr 2011
Claritin D has pseudoephedrine in it. Plain loratadine or Claritin does not. Any drug with pseudoephedrine is now sold behind the counter and the quantity any one person buys is limited. This is due to pseudoephedrine being a component they use when cooking meth. Not all forms of pseudoephedrine are desirable to those who make meth but anything with pseudoephedrine is now subject to the buyer having to show ID so they can track how much is bought by any one person. Even real, original formula Nyquil is behind the counter now. The forms outside the pharmacy counter are a newer formula that doesnt have pseudoephedrine in it. Dont worry about your son taking the medication. As long as he is taking as directed he will be ok. People who make meth were buying mass quantities of this drug and this is the governments way of trying to control this. It is not so much that the medication in its original form is addictive or abused, it is what they do to convert it into meth.
- Loratadine Information for Consumers
- Loratadine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Loratadine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I just took my 2nd pill, 24 hours after the first. Still have very itchy eyes, runny nose, bad cough, headache, etc. Should I give up and try another ...
1 answer • 25 Apr 2012
My doctor prescribed levocetrizine 5 mg for my 12 years old kid who has sinitist ,but it is not viable in the drug store , can I replace it with ...
2 answers • 24 Oct 2012
Since some manufacturers are giving Loratadine 3.3mg with Paracetamol 650mg as three times a day. Is it correct?
1 answer • 11 Jun 2013
... the next 6 months? Because that is what my Neuro and Ent are considering???
1 answer • 10 Jan 2014